Alert archive / Florida / Fire Weather Watches in 2011

Fire Weather Watch 3, NWS Melbourne, FL

January 12, 20115 counties in Florida

NWS Melbourne, FL issued this fire weather watch at Jan 12, 2011, 3:18 AM EST for 5 counties in Florida. It took effect at Jan 13, 2011, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 12, 2011, 3:18 AM EST (08:18 UTC)
In effect from
Jan 13, 2011, 12:00 PM EST
Expired
Jan 13, 2011, 2:22 AM EST
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2011-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2011-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this fire weather watch went out at Jan 11, 10:01 PM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Jan 11, 10:01 PM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1001 PM EST TUE JAN 11 2011

.DISCUSSION...

COLD FRONT LOCATED ACROSS THE SOUTHERN FL PENINSULA THIS EVENING.
SOME CLOUDINESS BEHIND IT EXTENDING THROUGH THE CENTRAL AND NORTHERN
PENINSULA...BOTH IN THE FORM OF JETSTREAM HIGH CLOUDINESS WITH RIGHT
ENTRANCE REGION OF 100KT U/L JET ACROSS THE SOUTHERN PENINSULA AND
LOW STRATUS WRAPPING IN FROM THE NORTH. STRATUS IS REACHING INTO
NORTHERN FRINGES OF EC FL VIA NW SFC WINDS WITH UPSTREAM SOUNDINGS
INDICATING VERY SHALLOW MOIST LAYER TRAPPED BELOW INVERSION. ALSO
SOME FOG OCCURRING ACROSS THE SOUTHERN SECTIONS WHERE LIGHTER WINDS
AND LINGERING LOW LEVEL MOISTURE ARE IN PLACE. CLOUDS AND LINGERING
MOISTURE WOULD POINT TOWARD TRENDING SLIGHTLY HIGHER ON MINS WHILE
PEEKING AT AVAILABLE 00Z MODEL DATA INDICATES DECREASING TREND IN
CLOUDS AND NW WINDS STARTING TO PICK UP AFTER 06Z WITH GOOD CAA IN
THE LATE NIGHT HOURS. CHALLENGING SITUATION GIVEN ALL THE VARIABLES
IN PLAY. WILL MAKE A FEW TWEAKS TO OVERNIGHT PERIOD AS TRENDS ARE
INDICATING.

&&

.AVIATION...LOW STRATUS WRAPPING IN FROM NW WILL BRING AREAS OF
IFR/LIFR CIGS NWD FROM AROUND I-4 THROUGH ARND 06Z...THEN DECREASING
IN SPATIAL/TEMPORAL COVERAGE THEREAFTER WITH GRADUAL EROSION AS NW
WINDS PICK UP AND DRIER AIR ADVECTS IN. MVFR/LCL IFR BR FROM ARND
KVRB-KOBE SWD LINGERING PAST MIDNIGHT BUT EXPECTED TO START
IMPROVING AFT 06Z AS DRIER NW FLOW WORKS SOUTH.

&&

.MARINE...NW-NNW FLOW STARTING TO INCREASE OVER LOCAL WATERS THIS
EVENING. SCA HEADLINES GO INTO EFFECT AT 06Z WHICH STILL LOOKS ON
TRACK. NO SIG CHANGES PLANNED WITH EVENING CWF UPDATE.

(PREVIOUS) TONIGHT/WEDNESDAY...BOATING CONDITIONS WILL BE
DETERIORATING OVERNIGHT AS WINDS INCREASE, CREATING TREACHEROUS
SEAS, ESPECIALLY OVER THE OFFSHORE ATLANTIC WATERS NORTH OF CAPE
CANAVERAL. WAVE HEIGHTS WILL BE INCREASING FROM 3-4 FEET TONIGHT TO
5-7 FEET TOMORROW AFTERNOON. WAVE PERIODS WILL ALSO BE INCREASING TO
NEARLY 8 SECONDS OFFSHORE BY WEDNESDAY AFTERNOON. CONTINUE TO
MONITOR NWS PRODUCTS FOR THE LATEST MARINE CONDITIONS.

NORTHERLY FLOW WILL MAINTAIN ELEVATED SEAS...ESPECIALLY OFFSHORE
THROUGH THURSDAY AFTERNOON. SLOW IMPROVEMENT BEGINS THU NIGHT AS
WINDS GRADUALLY ACQUIRE A MORE EASTERLY COMPONENT AND WEAKEN.

&&

.FIRE WEATHER...(PREVIOUS) RED FLAG WARNING NOW IN EFFECT FOR
WEDNESDAY AFTERNOON. UPGRADED THE INTERIOR SECTIONS OF EAST CENTRAL
FLORIDA TO A RFW FROM A FIRE WEATHER WATCH. MIN RH VALUES WILL DIP
BELOW 30% AND WINDS WILL BE OUT OF THE NW ABOVE 10 KNOTS, ALLOWING
FOR DANGEROUS FIRE CONDITIONS TO EXIST IN THESE AREAS. FIRE WEATHER
WATCH REMAINS IN EFFECT FOR THE COASTAL COMMUNITIES FROM VOLUSIA TO
INDIAN RIVER COUNTIES. THOSE WITH FIRE WEATHER INTERESTS SHOULD
CONTINUE TO MONITOR NWS PRODUCTS FOR THE LATEST INFORMATION.

SLIGHT VEERING OF WINDS JUST ABOVE SURFACE THU SHOULD LIMIT LOW RH
DURATIONS FOR COASTAL COUNTIES...BUT INTERIOR AREAS MAY EXPERIENCE
MARGINAL 35 PERCENT RH DURATIONS AGAIN. BEGINNING OF RETURN FLOW FRI
EXPECTED TO KEEP ALL BUT POSSIBLY FAR NW CWA FROM REACHING CRITICAL
RH CONDITIONS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR COASTAL VOLUSIA-
     INDIAN RIVER-NORTHERN BREVARD-SOUTHERN BREVARD.

     WIND CHILL ADVISORY FROM 3 AM TO 10 AM EST WEDNESDAY FOR COASTAL
     VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.

     RED FLAG WARNING FROM NOON TO 5 PM EST WEDNESDAY FOR INLAND
     VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 5 PM EST THURSDAY
     FOR WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60
     NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO 10 AM EST WEDNESDAY
     FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 5 PM EST THURSDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

GLITTO/KELLY
Hazardous weather outlook, Jan 11, 6:12 PM EST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
612 PM EST TUE JAN 11 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-121100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
612 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...EXCESSIVE COLD IMPACT...
AN INCREASE IN NORTHWEST TO NORTH WINDS WILL BRING MUCH COLDER AIR
INTO EAST CENTRAL FLORIDA OVERNIGHT.

TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 30S AND LOWER 40S
OVER ALL BUT MARTIN AND SAINT LUCIE COUNTIES...WITH SOME MID 30S
ACROSS LAKE AND VOLUSIA COUNTIES. NORTH TO NORTHWEST WINDS WILL
INCREASE 10 TO 15 MPH AFTER MIDNIGHT. THIS WILL PRODUCE WIND CHILL
READINGS IN THE MID AND UPPER 20S ACROSS PORTIONS OF LAKE AND
VOLUSIA COUNTIES...AND THE LOWER 30S ACROSS METRO ORLANDO...
OSCEOLA AND BREVARD COUNTIES BY SUNRISE WEDNESDAY. A WIND CHILL
ADVISORY IS IN EFFECT.

HOUSE FIRES ARE THE PRIMARY CONCERN DURING COLD OUTBREAKS IN
FLORIDA. KEEP ANY FLAMMABLE MATERIAL SUCH AS PILLOWS...BLANKETS OR
CURTAINS WELL AWAY FROM SPACE HEATERS.

...WIND AND SEA IMPACT...
NORTHWEST TO NORTH WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS
LATE TONIGHT...WHICH WILL CAUSE SEAS TO BUILD TO AROUND 6 OR 7 FEET
BEYOND 20 NAUTICAL MILES TO THE NORTH OF CAPE CANAVERAL BEFORE
SUNRISE...AND THESE HIGHER SEAS WILL SPREAD QUICKLY SOUTH SHORTLY
AFTER SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COLDER...DRIER AIR WILL CONTINUE IN PLACE THROUGH EARLY FRIDAY...
WITH VERY COLD TEMPERATURES IN STORE THE NEXT SEVERAL MORNINGS.
FREEZING TEMPERATURES ARE EXPECTED OVER PARTS OF EAST CENTRAL
FLORIDA ON THURSDAY MORNING.

IN ADDITION...THE FIRE WEATHER DANGER WILL INCREASE DUE TO VERY
DRY AIR MOVING INTO THE AREA. HAZARDOUS BOATING CONDITIONS WILL
ALSO CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:29 AM ESTFreeze WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr
Jan 12, 3:41 PM ESTHard Freeze WarningMLBLake16 hr
Jan 12, 3:50 PM ESTWind Chill AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia18 hr

Nearby

Fire Weather Watches in Florida, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.